Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 65, NWS Grand Rapids, MI

September 13, 2012

NWS Grand Rapids, MI issued this small craft advisory at Sep 13, 2012, 3:58 AM EDT. It took effect at Sep 13, 2012, 9:08 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2012, 3:58 AM EDT (07:58 UTC)
In effect from
Sep 13, 2012, 9:08 AM EDT
Expired
Sep 14, 2012, 1:19 AM EDT
In force
16 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WHUS73 KGRR 130758
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 AM EDT THU SEP 13 2012

LMZ847-848-131600-
/O.NEW.KGRR.SC.Y.0065.120913T1900Z-120914T0200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
358 AM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING. 

* WINDS...NORTH 15 TO 30 KNOTS TODAY...DIMINISHING TO 5 TO 15
  KNOTS EARLY THIS EVENING.

* WAVES...1 TO 3 FEET BUILDING TO 3 TO 5 FEET TODAY...THEN
  SUBSIDING TO 1 TO 3 AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-131600-
/O.NEW.KGRR.SC.Y.0065.120913T1900Z-120914T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
358 AM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM EDT FRIDAY. 

* WINDS...NORTHWEST 10 TO 20 KNOTS BECOMING NORTH 20 TO 25 KNOTS
  LATE TODAY. NORTH 10 TO 20 KNOTS TONIGHT DECREASING TO 5 TO 10
  KNOTS TOWARD DAYBREAK.

* WAVES...1 TO 3 FEET BUILDING TO 3 TO 5 FEET LATE TODAY. 3 TO 5
  FEET TONIGHT SUBSIDING TO 1 TO 3 FEET TOWARD DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JK
4 follow-up statements
910 
WHUS73 KGRR 131308
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
908 AM EDT THU SEP 13 2012

LMZ849-132115-
/O.EXB.KGRR.SC.Y.0065.120913T1308Z-120914T0200Z/
PENTWATER TO MANISTEE MI-
908 AM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS...NORTH 15 TO 25 KNOTS DIMINISHING TO NORTHWEST 10 TO 15
  KNOTS LATE.

* WAVES...3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ847-848-132115-
/O.EXT.KGRR.SC.Y.0065.120913T1308Z-120914T0200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
908 AM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...NORTH 10 TO 20 KNOTS INCREASING TO 15 TO 25 KNOTS TODAY.
  WIND THEN DIMINISHING TO NORTHWEST 10 TO 15 KNOTS THIS EVENING. 

* WAVES...3 TO 6 FEET TODAY...THEN SUBSIDING TO 1 TO 3 FEET THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-132115-
/O.EXT.KGRR.SC.Y.0065.120913T1308Z-120914T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
908 AM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...NORTH INCREASING TO 15 TO 25 KNOTS THIS MORNING...THEN
  DIMINISHING TONIGHT TO 10 TO 15 KNOTS.

* WAVES...BUILDING TO 3 TO 6 FEET BY EARLY AFTERNOON....THEN
  SUBSIDING TO 1 TO 3 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
606 
WHUS73 KGRR 131945
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT THU SEP 13 2012

LMZ847>849-140200-
/O.CON.KGRR.SC.Y.0065.000000T0000Z-120914T0200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
345 PM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...NORTHWEST WINDS OF 15 TO 20 KNOTS THIS EVENING WILL
  DIMINISH TO 10 TO 15 KNOTS LATE.

* WAVES...WAVES OF 3 TO 5 FEET WILL SUBSIDE THIS EVENING TO 2 TO 4
  FEET AND 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-140345-
/O.CON.KGRR.SC.Y.0065.000000T0000Z-120914T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
345 PM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...NORTH WINDS OF 15 TO 25 KNOTS THIS EVENING WILL
  DIMINISH OVERNIGHT TO 10 TO 15 KNOTS FROM THE NORTHWEST.

* WAVES...WAVES OF 3 TO 6 FEET THIS EVENING WILL GRADUALLY SUBSIDE
  OVERNIGHT TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUKE
701 
WHUS73 KGRR 140214
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1014 PM EDT THU SEP 13 2012

LMZ847>849-140315-
/O.EXP.KGRR.SC.Y.0065.000000T0000Z-120914T0200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1014 PM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

NORTHERLY WINDS HAVE DIMINISH AND WAVES WERE SUBSIDING.

$$

LMZ844>846-140800-
/O.CON.KGRR.SC.Y.0065.000000T0000Z-120914T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1014 PM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...NORTH 15 TO 20 KNOTS DIMINISHING OVERNIGHT TO 10 TO 15
  KNOTS FROM THE NORTHWEST.

* WAVES...WAVES OF 3 TO 5 FEET SUBSIDING OVERNIGHT TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
814 
WHUS73 KGRR 140519
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
119 AM EDT FRI SEP 14 2012

LMZ844>846-140630-
/O.CAN.KGRR.SC.Y.0065.000000T0000Z-120914T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
119 AM EDT FRI SEP 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

NORTHERLY WINDS HAVE DIMINISH AND WAVES WERE SUBSIDING.

$$

JK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 3:40 AM EDT, 18 minutes earlier.

Area forecast discussion, Sep 13, 3:40 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
340 AM EDT THU SEP 13 2012

.SYNOPSIS...
ISSUED AT 340 AM EDT THU SEP 13 2012

CLOUDS WILL INCREASE THIS MORNING AND SHOWERS WILL GRADUALLY
BECOME MORE COMMONPLACE INTO THE AFTERNOON AND EVENING. THE RAIN
IS EXPECTED TO END FROM NORTHWEST TO SOUTHEAST LATER TONIGHT. HIGH
PRESSURE WILL RETURN FOR THE WEEKEND BRINGING SUNSHINE AND
TEMPERATURES IN THE UPPER 60S TO MID 70S.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 340 AM EDT THU SEP 13 2012

A BAND OF RAIN WAS MOVING ACROSS WISCONSIN THIS MORNING AND SHOULD
REACH THE NW CORNER OF THE CWA NEAR LDM BY EARLY TO MID MORNING.
THE SOUTHEASTWARD MOVEMENT OF THE PCPN WILL BE SLOW...PROBABLY NOT
REACHING GRR UNTIL MID TO LATE AFTERNOON...AND ONLY REACHING THE
JXN AREA INTO THE EVENING.

THE UPPER FORCING AND FGEN PRODUCING THIS PCPN LOOKS WEAKER THAN
WHAT WAS SEEN ON PREVIOUS MODEL RUNS. I AM STILL HIGHLY CONFIDENT
IN MEASURABLE RAIN...HOWEVER IT NO LONGER LOOKS LIKE A GOOD
SOAKING RAIN. MOST AREAS WILL PROBABLY END UP WITH A QUARTER TO A
HALF INCH OF RAIN.

AS HAS BEEN THE TREND WITH THE MODELS...THIS SYSTEM MOVES OUT MUCH
QUICKER...AND MUCH OF THE PCPN SHOULD BE EAST BY 12Z FRIDAY. HAVE
REMOVE THE LOW CHANCE POPS FOR FRIDAY.

A VERY DRY AIR MASS FOLLOWS FOR FRIDAY NIGHT AND SATURDAY. THIS
WILL PRODUCE A LARGE DIURNAL TEMP SWING. ADJUSTED TEMPS DOWN FRIDAY
NIGHT WITH 40S COMMON. THEN INCREASED MAX TEMPS ON SATURDAY...WARMING
TO 70 TO 75.

MEANWHILE...IT LOOKS LIKE MUCH OF THE CWA WILL SEE SOME EARLY
MORNING SUNSHINE TODAY. SO HAVE ALSO INCREASED MAX TEMPS FOR TODAY
WITH THE EXCEPTION BEING IN THE NW CWA WHERE THE RAIN WILL ARRIVE
EARLY...HOLDING TEMPS IN THE 60S THERE.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 340 AM EDT THU SEP 13 2012

AS THE SFC RIDGE MOVES SLOWLY OFF TO THE EAST SATURDAY NIGHT AND
SUNDAY... A WARM ADVECTION PATTERN DEVELOPS AND TEMPERATURES WILL
MODERATE. THE ATMOSPHERE REMAINS QUITE DRY HOWEVER AND WOULD EXPECT
SKIES TO REMAIN MOSTLY CLEAR UNTIL MONDAY AFTERNOON WHEN THE NEXT
COLD FRONT APPROACHES FROM THE WEST. THAT FRONT WILL BRING OUR NEXT
CHANCE OF RAIN SHOWERS LATE MONDAY AND MONDAY NIGHT.

A DEEP H5 TROUGH IS PROGGED TO DIG INTO THE REGION ON TUESDAY WITH
SOME RATHER CHILLY AIR RUSHING IN BEHIND THE COLD FRONT MONDAY
NIGHT. H8 TEMPS DROPPING DOWN TO 1-3C WILL BE PLENTY COLD TO
GENERATE SOME ADDITIONAL LAKE EFFECT CLOUDS AND RAIN SHOWERS BEHIND
THE FRONT ON TUESDAY. THE PATTERN LOOKS PROGRESSIVE HOWEVER... AND
THE TROUGH IS EXPECTED TO KICK OUT ON TUESDAY NIGHT... WITH WARM
ADVECTION RETURNING ALREADY ON WEDNESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1157 PM EDT WED SEP 12 2012

VFR CONDITIONS INTO THURSDAY AFTERNOON. THEN A COLD FRONT WILL BE
ARRIVING LATE IN THE AFTERNOON WITH SOME MVFR CONDITIONS ARRIVING
MKG AND GRR AFTER 18Z AND LAN AND JXN AFTER 00Z. IT APPEARS THE
CHANCE OF THUNDER WITH THE FRONT IS LOW SO LEFT IT OUT OF THE
FORECAST.

&&

.MARINE...
ISSUED AT 340 AM EDT THU SEP 13 2012

A LONG FETCH NORTHERLY FLOW WILL DEVELOP LATER TODAY BEHIND THE
FRONT. ALONG WITH THE CAA...WAVES SHOULD BUILD INTO THIS AFTERNOON.
WILL ISSUE A SCA WHICH WILL GO INTO EFFECT MID AFTERNOON. WINDS
SHOULD ALREADY BE DIMINISHING BY MIDNIGHT TONIGHT...SO WILL ONLY
RUN THE SCA THROUGH LATE TONIGHT. HIGH PRESSURE BUILDS IN FRIDAY
INTO THE WEEKEND WHICH SHOULD LEAD TO LIGHTER WINDS AND CALMER
WAVES.

&&

.HYDROLOGY...
ISSUED AT 340 AM EDT THU SEP 13 2012

MOST AREAS WILL SEE LESS THAN A HALF INCH OF RAIN LATER TODAY
THROUGH TONIGHT. THIS WILL NOT CAUSE ANY HYDRO ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 10 PM EDT THIS
     EVENING FOR LMZ847-848.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM EDT FRIDAY
     FOR LMZ844>846.

&&

SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...MEADE
AVIATION...OSTUNO
HYDROLOGY...JK
MARINE...JK
Hazardous weather outlook, Sep 12, 10:40 AM EDT, 17 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1040 AM EDT WED SEP 12 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-130745-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1040 AM EDT WED SEP 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-130745-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1040 AM EDT WED SEP 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTHERLY WINDS AND WAVES OF 3 TO 6 FEET WILL RESULT IN
HAZARDOUS CONDITIONS FOR SMALL CRAFT AND BEACH GOERS TODAY INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PERIOD OF STRONG NORTH WINDS AND HIGHER WAVE HEIGHTS IS EXPECTED
THURSDAY AND THURSDAY NIGHT BEHIND A COLD FRONT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE WDM

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.